Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 26, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Nov 7, 2021, 4:02 AM CST for Kenedy County, Texas. It took effect at Nov 7, 2021, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2021, 4:02 AM CST (10:02 UTC)
- In effect from
- Nov 7, 2021, 6:00 PM CST
- Expired
- Nov 8, 2021, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244 WHUS44 KBRO 071002 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 402 AM CST Sun Nov 7 2021 TXZ256-257-351-071815- /O.NEW.KBRO.CF.S.0026.211108T0000Z-211108T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 402 AM CST Sun Nov 7 2021 ...COASTAL FLOOD STATEMENT IN EFFECT THIS EVENING... * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...This evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ Castillo
1 follow-up statement
679 WHUS44 KBRO 072156 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 356 PM CST Sun Nov 7 2021 TXZ256-257-351-080600- /O.CON.KBRO.CF.S.0026.211108T0000Z-211108T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 356 PM CST Sun Nov 7 2021 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 7, 3:09 AM CST, 53 minutes earlier.
Area forecast discussion, Nov 7, 3:09 AM CST, 53 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 309 AM CST Sun Nov 7 2021 .SHORT TERM (Today through Monday): 500mb ridge across east Texas and northern Mexico will continue to provide subsidence across south Texas today through Monday. At the surface...a weak onshore flow will continue across the lower Texas coast today through Monday with surface high pressure across east Texas and Louisiana shifting slowly eastward through the short term forecast period. Below normal to near normal temperatures will prevail today through Monday. No rain chances are expected. Patchy fog will develop across portions of the CWA late tonight into early Mon morning. Tides were running just below minor flood category along the lower Texas coast last night and with high tide tonight at 8:20 pm...will likely see water levels approach minor flood category so will issue a coastal flood statement for minor tidal overflow for this evening. .LONG TERM (Monday Night through Saturday):H5 ridge begins to flatten Monday night ahead of a shortwave forecast to move through northern Texas Tuesday. Not a whole lot of fanfare expected with this shortwave as it only helps to increase mid to high level cloudiness Tuesday night into Wednesday. A longwave trough begins moving into the High Plains Wednesday afternoon and will push a cold front into northern Texas Wednesday night. A secondary vort max on the backside of the longwave trough causes it to dig farther south Thursday night into Friday and will help push the cold front through Deep South Texas sometime Friday. Rain chances remain highest over the Gulf waters as the cold front pushes south, but the 0Z EURO did show slightly better rain chances across Deep South Texas, so this trend will continue to be monitored in future forecasts. As far as temperatures are concerned, a southeast to southerly breeze will continue to cause both overnight and daytime temps to moderate through Thursday afternoon. Friday’s temperatures are highly dependent on the timing of the cold front, so continued with the NBM for temperatures Thursday night into Friday. As the cold front clears by Friday afternoon, cooler, drier weather moves in thanks to a surface high oozing down from the Central Plains. As a result, decided to trend a bit cooler than the NBM and mixed it with the NBM 25 percent for lows, especially in the Northern Ranchlands, Friday night and Saturday night. Below normal daytime highs are anticipated Friday and Saturday. Dew points and relative humidity values are forecast to drop quite a bit behind the cold front Friday. Will continue to monitor any trends for fire weather concerns due to the possibility of areas west of I-69C having RH values less than 25 percent Friday and/or Saturday afternoons. && .MARINE (Today through Monday): Seas were near 4 feet with east to southeast winds near 4 knots at buoy020 at 2:10 am this morning. Light east winds will prevail across the coastal waters today with surface high pressure across the northwest Gulf coast. The pressure gradient will remain weak across the lower Texas coast tonight into Monday. Light southeast winds will prevail across the coastal waters tonight into Monday. Monday night through Friday: Light to moderate southeast to south winds and low to moderate seas prevail through Wednesday morning. Winds pick up Wednesday afternoon, and could reach SCEC criteria, due to a developing low in the middle of the country and a tightening pressure gradient over our coastal waters. After a brief relaxation of the winds Thursday afternoon into Thursday night, they’ll begin to pick up to near SCA criteria Friday morning as the cold front nears and clears the lower Texas coast Friday afternoon. The cold front will also bring a chance for scattered showers and storms to our coastal waters Thursday night through Friday afternoon. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 64 81 64 / 0 0 0 0 BROWNSVILLE 81 63 83 65 / 0 0 0 0 HARLINGEN 79 59 82 62 / 0 0 0 0 MCALLEN 82 59 84 63 / 0 0 0 0 RIO GRANDE CITY 82 58 85 61 / 0 0 0 0 SOUTH PADRE ISLAND 76 72 78 73 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term...61-Castillo Long Term...58-Reese
Hazardous weather outlook, Nov 6, 4:03 PM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 403 PM CDT Sat Nov 6 2021 TXZ248>255-353-072115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 403 PM CDT Sat Nov 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-072115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 403 PM CDT Sat Nov 6 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small craft advisories may be needed for portions of the lower Texas coastal waters Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ256-257-351-072115- Coastal Willacy-Coastal Cameron-Coastal Kenedy- 403 PM CDT Sat Nov 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight There is a moderate risk for rip currents in the surf of area beaches along the lower Texas coast. A Coastal Flood Statement is in effect from 6:00 PM CDT until 10:00 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rip current risk is expected to be elevated along the lower Texas coast Sunday through Monday. Minor coastal flooding may occur again on Sunday, mainly within a few hours of high tide, which will occur at 8:20 PM CST. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 53
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.